MAUDE Adverse Event Report: ANGIODYNAMICS TOTAL ABSCESSION; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

ANGIODYNAMICS TOTAL ABSCESSION; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number 14000823
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the disposable device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with a total abscession drainage catheter gen 8f x 30cm without r/o band.The catheter was used during a ct-guided cyst drainage and sclerotherapy.When the catheter was being removed from patient, the tech noted that the tip of the catheter was missing.A ct of pelvis confirmed presence of retained tip in the endometrioma.There was an attempt to remove the tip with a percutaneous procedure, but was unsuccessful due to it being embedded in the tissue.
 
Additional Manufacturer Narrative
No total abscession drainage catheter product was returned to angiodynamics for evaluation.It is unknown how long the drainage catheter was in situ.Per dfu, "it is recommended that indwelling time not exceed 90 days".The customer's reported complaint description of total abscession drainage catheter tip detached could not be confirmed since no complaint sample was returned.Without receiving product for evaluation a definitive root cause could not be determined.Potential root cause is exposure of the catheter to alcohol.As noted in the device dfu (14600186-01) "warnings: do not use this catheter with alcohol.".Another potential root cause of the catheter tubing fracture and detachment is break down of the catheter material due to chemical exposure from either flushing agents or the abscess fluid.Dhr review of the packaging lot revealed no quality related issues or manufacturing deficiencies at the time of manufacture.This is the only reported complaint for this catheter tip detached failure mode for the total abscession product family in the past 15 months, as such, it is deemed to be an isolated incident.Labeling review: the instructions for use (14600186-01) which is supplied to the end user with this catalog number states, "to tighten the pigtail shape, gently pull the suture until resistance is felt.Warnings: do not use this catheter with alcohol.Where long-term use is indicated, it is recommended that indwelling time not exceed 90 days.This catheter should be evaluated by the physician on or before 90 days post placement." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).Correction: d4, model number, unique primary device identifier, e4 changed from unknown to yes.

Brand Name
TOTAL ABSCESSION
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key21631464
Report Number1319211-2025-00011
Device Sequence Number9309222
Product Code FGE
UDI-Device IdentifierH787140008235
UDI-PublicH787140008235
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K170743
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number14000823
Device Lot Number5815882
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by Manufacturer06/13/2025
Initial Report FDA Received Date03/18/2025
Supplement Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age39 YR
Patient SexUnknown